MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US P.F.C.*LINR 48-52/10 DEG-28MM; PFC HIP STEM AND LINER IMPLANTS : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US P.F.C.*LINR 48-52/10 DEG-28MM; PFC HIP STEM AND LINER IMPLANTS : HIP POLY ACETABULAR LINERS
Model Number 85-7723
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a (b)(6) year old patient complains of pain in hip so the surgeon brought patient in for poly swap.No components were lose or damaged.Head was removed.After many minutes the poly liner was removed, the aid of osteotomes and other instruments was needed to remove the existing poly.Once removed the poly was damaged and sizes were not recognizable.Trials were not available due to emergent status of the procedure.An approximate sized implant was opened and was incorrect.We then opened the correct size and implanted successfully.A replacement head was opened and procedure was complete.Doi: unknown.Dor: (b)(6) 2020, unknown affected side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h6: the previous device code (implant bearing wear - polyethylene) is being retracted because it was further identified that there was no wear.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected:h6(device codes).Product complaint(b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
PFC HIP STEM AND LINER IMPLANTS : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9745903
Report Number1818910-2020-05766
Device Sequence Number1974044
Product Code JDI
UDI-Device Identifier10603295215196
UDI-Public10603295215196
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K873585
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85-7723
Device Catalogue Number857723
Device Lot Number8403157
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer02/20/2020
03/27/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/06/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P.F.C.*LINR 48-52/10 DEG-28MM; UNKNOWN HIP FEMORAL HEAD; P.F.C.*LINR 48-52/ 10 DEG-28MM; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;